Strattera – Initial days

//Strattera – Initial days
Login Register
Strattera – Initial days 2011-05-14T12:24:01+00:00

The Forums Forums Ask The Community Strattera – Initial days

Viewing 0 posts
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #89584
    Avatar
    Anonymous
    Post count: 5

    Hi everybody!

    I have taken Strattera 40 mg yesterday morning,

    some nausea – dizziness in first 20 mins, then mild headache, later able to focus better, no racing thoughts, bit calm, but want to do hundred things…………

    Today 2nd day – similar feelings

    Any personal experience – thoughts for side effect duration and effectiveness?

    REPORT ABUSE
    #126334
    Avatar
    jenm71
    Member
    Post count: 4

    I just started today with 20mg. I felt fine all day, then about 12 hours later I crashed. Headache, and tired. I’ve had scalp tingles on and off all day, and some upset stomach..

     

    I hope this is worth it.

    REPORT ABUSE
    #126336
    Avatar
    Patte Rosebank
    Participant
    Post count: 1517

    @jenm71, I’d take a look at legitimate sites like http://www.drugs.com/sfx/strattera-side-effects.html and http://www.webmd.com/drugs/2/drug-64629/strattera-oral/details .  They’ll give you the facts about this med, what to expect, possible side effects and interactions, and when you need to see your doctor immediately.

    Bear in mind that NO med is a “magic bullet”. They’re more like training wheels on a bike. They’ll help keep you upright, but you still need to learn the techniques and strategies to “ride that bike” yourself. That means, learning all about ADHD and how it affects you personally, getting counselling and coaching, and being mindful of your thoughts, feelings, and actions.

    I’d also suggest keeping a daily med journal, noting the med, dose, and when you took it; as well as the effects (good and bad), and any other factors (great day at work, fight with your spouse, etc.).  That way, when you have follow-up appointments with your doctor, the two of you can go through that journal, and better assess if the med is working or if anything needs to be adjusted.

    Keep us posted!

    REPORT ABUSE
    #126348
    Avatar
    jenm71
    Member
    Post count: 4

    Hello, I am a person who tends to do a lot of research. I’ve been planning on only using this to help me get out of the horrid rut that I am in. I’ve been struggling to pull myself out of a bad depression for the past 3 years to no avail. Then just last week I received a diagnosis of SEVERELY attention deficit.

    My Doctor suggested Strattera. I did a lot of reading on line when I got home. I decided that since I’ve been stuck in this funk so long with my unfocused, mind, unable to pull myself out, perhaps if I can get focused, I can beat this depression.

     

    The ADD diagnosis TOTALLY makes sense to me. I have none of the hyperactivity, other than some fidgeting in the evening. .

    I started a journal with the first pill I took.

    Today was day 7. The funny effects were most severe the 1st day on the 25 mg. Then all I had for the next for days was head tingling, which tapered off. Yesterday was my first dose of the 60mg, and I felt a little odd 12 hours later again, but ok today other than head tingles.

    From what I’ve read, if you can get through the transition phases of dose increases, once you get on to the maintenance dose, and gotten through the initial round of side effects, they will go away, and the benefits will be worth it.

    I’m hoping that will be the case.

    I do want to learn all the coping mechanisms. I know it’s important, because I have a 4 year old son, and I strongly suspect he has adhd… 🙁

     

    REPORT ABUSE
    #126396
    Avatar
    Fochaosed
    Member
    Post count: 32

    Yes jenm71 , that was exactly my experience too – weird-ish side effects initially with the dose increases; nothing persistent, except dehydration- you seriously have to keep up with water intake. I consider this a minor inconvenience since I’d rather avoid any of the stimulants meds for ADHD. Do read the drug insert and any pharmacy info you are provided – as long as you watch for the serious side effects as Larynxa said, don’t sweat the small stuff that should subside.

    REPORT ABUSE
Viewing 5 posts - 1 through 5 (of 5 total)

You must be logged in to reply to this topic.